MAUDE Adverse Event Report: STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number RD087031
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown which lot is for the device that was used in the patient and which lot number is for the device that was not used in the patient.The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.One photograph has been provided showing the distal portion of a single viewflex catheter¿s shaft.The photo shows a fractured and bent distal tip.There¿s no indication of exposure of the inner elements and mechanisms.While the account reported two involved catheters, there¿s no information as to which catheter this is, or by what lot number it is associated.The catheter has been removed from its packaging and handled in an unknown manner and environment.There are no other identifying features to verify if this is even a sterilmed reprocessed device.There are no provided photos or information regarding the accompanying package and label to evaluate the condition of the packaging materials.Based solely on the area of the device that is captured by the photo, the reported issue of a broken tip is confirmed.But as the event was noted to have occurred intra-operative, and the appearance is indicative of damage during use, the photograph is insufficient to conduct a product failure analysis, and no determination of possible contributing factors could be made.A manufacturing record evaluation was conducted for the reported lot 2189661 and there were no identified nonconformances.This complaint will be accounted for and monitored via post market surveillance activities.If the product or additional information is received at a later date the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacture report numbers 2134070-2023-00020 are related to the same event.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure with a reprocessed viewflex xtra ice catheter.The catheter was inserted into the patient vessel by way of sheath, and the tip of the catheter was noticed to be cracked.The device was removed from the patient, and it was replaced with another reprocessed viewflex xtra ice catheter.There was no resistance or difficulty during insertion or removal of the catheter.The replacement device was inspected on the tray, and it was noticed to also have a crack in the same location as the first device.The second device was not used on the patient.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an unknown procedure with a reprocessed viewflex xtra ice catheter and the tip of the catheter was cracked.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed viewflex¿ xtra ice catheter 9fr, d087031, was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the distal tip of the catheter was observed to be fractured and bent, still in one piece.The physical mark on the device indicated that it had been reprocessed one time, under lot 2189661, serial number (b)(6).Due to the observed damage, no additional testing could be completed.The issue reported regarding a broken tip is confirmed based on the findings mentioned above.The cause of the fracture is consistent with damage during handling and use, as the event was noted to have occurred intra-operative, and it should be noted that product failure is multifactorial.As such, a supplier internal action has been initiated to assess whether the observed defect is related to the manufacturing of the device.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.The instructions for use (ifu) contain the following recommendation to prevent sensor damage from occurring: prepare the insertion site using cutdown or percutaneous technique.Use 10f or larger introducer sheath.Do not bend, kink, stretch, or forcefully wipe the catheter.These actions may damage the catheter.Release the tension control knob and return the steering knobs to the neutral position prior to withdrawal of the catheter.Hold the catheter 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip.Return both knobs to the neutral position to straighten the distal catheter tip before removing the catheter from the heart.Using fluoroscopy, verify that the distal catheter tip is straightened before removing the catheter from the heart.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
VIEWFLEX XTRA ICE CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17456103
Report Number2134070-2023-00021
Device Sequence Number2709550
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public10888551045216
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Catalogue NumberRD087031
Device Lot Number2189661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown